Wildfire, Moore
- When
- February 23, 4:39 PM CST to 9:45 PM CST
- Where
- Moore forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
The Plum Creek Wildfire began two miles west of Lake Meredith in Moore County around 1639 CST. Although the wildfire consumed only an estimated one hundred and fifty acres, there was a report of one injury.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Plum Creek Wildfire began two miles west of Lake Meredith in Moore County around 1639 CST. Although the wildfire consumed only an estimated one hundred and fifty acres, there was a report of one injury. The wildfire caused no damage to homes or other structures. The cause of the wildfire was still under investigation and the wildfire was contained around 2130 to 2145 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 23, 12:04 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1204 PM CST WED FEB 23 2011 .UPDATE... UPDATED PRODUCTS SENT OUT MAINLY TO INCREASE WIND SPEEDS ACROSS MOST OF THE WESTERN AND CENTRAL TX PANHANDLE...AND INCREASE TEMPERATURES ACROSS ALL BUT NORTHERN AREAS. SURFACE LOW PRESSURE WAS LOCATED OVER NORTHEAST NM AT 18Z WITH A COLD FRONT EXTENDING EAST/SOUTHEAST ACROSS THE FAR NORTHERN TX PANHANDLE. THIS FRONT IS EXPECTED TO ONLY MAKE VERY SLIGHT ADDITIONAL SOUTHWARD PROGRESS EARLY THIS AFTERNOON BEFORE STALLING. DRY ADIABATIC LAPSE RATES FROM THE SURFACE TO 700-650 MB WILL PROVIDE FOR DEEP MIXING AND ASSOCIATED WARM TEMPERATURES...AS WELL AS STRONGER WINDS. WINDS ARE GENERALLY AROUND 20 KTS THROUGH THIS LAYER...SO EXPECTING SURFACE WIND SPEEDS IN THE 15 TO 20 MPH RANGE WITH HIGHER GUSTS. CONSIDERING THIS UPTICK TO WINDS AND VERY LOW RELATIVE HUMIDITIES FALLING INTO THE 8 TO 15 PERCENT RANGE...HAVE ISSUED A FIRE DANGER STATEMENT FOR ELEVATED FIRE WEATHER CONDITIONS OVER MUCH OF THE WESTERN AND CENTRAL TX PANHANDLE FOR THIS AFTERNOON. KB && .PREV DISCUSSION... /ISSUED 1155 AM CST WED FEB 23 2011/ AVIATION... FOR THE 18Z TAFS...VFR CONDITIONS ARE EXPECTED AT ALL SITES THROUGH AT LEAST 04Z. MVFR/IFR CONDITIONS WILL LIKELY DEVELOP AT KGUY 04-09Z...AND MAY AFFECT KAMA AND KDHT ANYTIME AFTER 06Z. KEPT KAMA AND KDHT VFR AT THIS TIME WITH LOW CONFIDENCE OF THESE LOWER CONDITIONS OCCURRING. THERE MAY BE A CHANCE OF DZ OR FZDZ NEAR KGUY AFTER 09Z...BUT DID NOT MENTION WITH LOW CONFIDENCE OF OCCURRENCE. A WEAK SURFACE FRONT WAS NEAR A KCAO-KGAG LINE AS OF 17Z THAT WILL REMAIN NEARLY STATIONARY THROUGH 00/01Z...BEFORE MOVING SOUTH. SOUTHWEST WINDS 10-20 KTS CAN BE EXPECTED AT KAMA AND KDHT THROUGH 00Z...WHILE NORTH WINDS 10-20 KTS WILL PREVAIL AT KGUY. WINDS WILL TURN TO THE NORTHEAST/NORTH AFTER 00Z AT ALL SITES...THOUGH TIMING REMAINS UNCERTAIN AT KAMA AND KDHT. MBS PREV DISCUSSION... /ISSUED 311 AM CST WED FEB 23 2011/ DISCUSSION... COLD FRONT WILL MOVE SOUTH ACROSS THE PANHANDLES TODAY AND TONIGHT...WITH A REINFORCING SURGE OF MUCH COOLER AIR TO FOLLOW ON THURSDAY. CONVECTION POSSIBLE LATE TONIGHT AND THURSDAY AS AN UPPER TROUGH APPROACHES FROM THE WEST AND LOW LEVEL MOISTURE ADVECTS INTO THE PANHANDLES MAINLY ALONG AND OFF OF THE CAPROCK. WILL CONTINUE WITH OR INTRODUCE SLIGHT CHANCE TO CHANCE POPS FOR CONVECTION ACROSS THE EASTERN PANHANDLES LATE TONIGHT INTO THURSDAY. WARMER AND DRY CONDITIONS TO RETURN FOR THE WEEKEND...HOWEVER ANOTHER UPPER SYSTEM TO APPROACH THE PANHANDLES FROM THE SOUTHERN ROCKIES AND ANOTHER COLD FRONT PUSHES THROUGH SUNDAY AND SUNDAY EVENING. GFS BRINGING THE CENTER OF THE UPPER LOW ACROSS NORTHEAST NM BY 12Z SUNDAY AND THEN ACROSS NORTHWEST OK BY 18Z SUNDAY. THIS MORE NORTHERN TRACK OF THE UPPER LOW WOULD SUPPORT DRY SLOTTING FOR MOST OF THE PANHANDLES WITH THE POSSIBILITY FOR PRECIP MAINLY ACROSS THE OK AND NORTHERN TX PANHANDLES BY SUNDAY AFTERNOON AND EARLY SUNDAY NIGHT. THE ECMWF HOLDS THE UPPER LOW FARTHER BACK TO THE WEST AROUND THE FOUR CORNERS REGION BY 18Z SUNDAY. DESPITE THE SLOWER TIMING OF THE ECMWF...THE MODEL ALSO TAKES A MORE NORTHERN TRACK WITH THE UPPER LOW BRINGING IT ACROSS SOUTHEASTERN CO...SOUTHWESTERN KS AND THE OK PANHANDLE BY 00Z MONDAY. THE ECMWF THEN TRACKS THE UPPER LOW INTO CENTRAL KS BY 06Z MONDAY AND HINTS AT POSSIBLE PRECIP MAINLY OVER THE EXTREME NORTHERN SECTIONS OF THE FORECAST AREA SUNDAY AFTERNOON AND EVENING. WILL HOLD OFF INTRODUCING POPS FOR SUNDAY AND SUNDAY NIGHT ATTM DUE TO LOW CONFIDENCE IN THE MEDIUM RANGE MODELS. AFTER THE BRIEF SHOT OF MUCH COOLER AIR LATE THIS WEEKEND AND EARLY NEXT WEEK...WARMER AND DRY WEATHER RETURNS BY THE MIDDLE OF NEXT WEEK. SCHNEIDER FIRE WEATHER... A COLD FRONT WILL PUSH SOUTH ACROSS THE PANHANDLES TODAY. WITH THE FRONTAL BOUNDARY IN THE FORECAST AREA...THE GRADIENT NOT EXPECTED TO RESULT IN BREEZY CONDITIONS ACROSS THE SOUTHWEST TX PANHANDLE. OPTING TO NOT ISSUE A FIRE DANGER STATEMENT ATTM. AN UPPER TROUGH APPROACHING FROM THE WEST TONIGHT AND THURSDAY ALONG WITH INCREASING LOW LEVEL MOISTURE MAINLY OFF THE CAPROCK SHOULD ALLOW FOR CONVECTION TO DEVELOP LATE TONIGHT AND THURSDAY. NO FIRE WEATHER CONCERNS EXPECTED LATE THIS WEEK AND THIS WEEKEND AS A REINFORCING SURGE OF MUCH COOLER AIR ARRIVES IN THE PANHANDLES ON THURSDAY. UNCERTAINTIES REGARDING THE LATE WEEKEND AND EARLY NEXT WEEKEND UPPER SYSTEM WHICH AFFECTS THE PANHANDLES FROM THE SOUTHERN ROCKIES SUNDAY INTO MONDAY. DEPENDING ON THE ACTUAL TRACK OF THE UPPER LOW...THE PANHANDLES MAY RECEIVE PRECIP OR BECOME DRY SLOTTED. STRONG DOWNSLOPING WESTERLY AND SOUTHWESTERLY WINDS ASSOCIATED WITH THIS UPPER SYSTEM MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE PANHANDLES IF THE DRY SLOTTED SOLUTION OF THE MODELS PANS OUT. WILL CONTINUE TO MONITOR AND MAY NEED A FIRE WEATHER WATCH BEFORE THE WEEKEND FOR SUNDAY. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 348 PM CST WED FEB 23 2011 OKZ001>003-TXZ001>020-241000- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 348 PM CST WED FEB 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED ACROSS MUCH OF THE WESTERN AND CENTRAL TEXAS PANHANDLES THROUGH 6 PM DUE TO THE COMBINATION OF WEST TO SOUTHWEST WINDS 15 TO 20 MPH...DRY FUELS... AND RELATIVE HUMIDITY LEVELS BETWEEN 6 AND 15 PERCENT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE FAR EASTERN TEXAS PANHANDLES TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. AREAS OF DRIZZLE OR FREEZING DRIZZLE ARE POSSIBLE ACROSS MUCH OF THE OKLAHOMA AND FAR NORTHEAST TEXAS PANHANDLES...INCLUDING GUYMON... BEAVER...SPEARMAN...AND PERRYTON AFTER 3 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AREAS OF DRIZZLE OR FREEZING DRIZZLE ARE POSSIBLE ACROSS MUCH OF THE OKLAHOMA AND FAR NORTHEAST TEXAS PANHANDLES THURSDAY MORNING. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE OVER THE SOUTHWEST TEXAS PANHANDLE THURSDAY AFTERNOON. ELEVATED TO PERHAPS CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES FRIDAY AND SATURDAY. ELEVATED TO PERHAPS CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON...AND POSSIBLE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THURSDAY THROUGH SUNDAY. MBS
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 285748.